Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 468, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2006, 4:35 PM CDT for Lincoln County, Saint Charles County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 29, 2006, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:45 PM CDT | HAIL 0.75 | Wentzville, MO | |
| Jul 29, 4:50 PM CDT | TSTM WND DMG | O'Fallon, MO | 6-7 INCH DIAMETER TREES LIMBS BROKEN BY HIGH WINDS. |
| Jul 29, 4:50 PM CDT | TSTM WND GST 50 | O'Fallon, MO | ALSO DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292136 SVRLSX MOC113-183-292215- /O.NEW.KLSX.SV.W.0468.060729T2135Z-060729T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 435 PM CDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI * UNTIL 515 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF WENTZVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WENTZVILLE... LAKE ST. LOUIS... ST. PAUL... DARDENNE PRAIRIE... OFALLON... COTTLEVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3894 9105 3868 9096 3871 9063 3893 9060 $$ TES
2 follow-up statements
000 WWUS53 KLSX 292150 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 449 PM CDT SAT JUL 29 2006 MOC113-292159- /O.CAN.KLSX.SV.W.0468.000000T0000Z-060729T2215Z/ LINCOLN MO- 449 PM CDT SAT JUL 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED... LAT...LON 3891 9097 3868 9096 3870 9057 3890 9059 $$ MOC183-292215- /O.CON.KLSX.SV.W.0468.000000T0000Z-060729T2215Z/ ST. CHARLES MO- 449 PM CDT SAT JUL 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHWESTERN ST. CHARLES COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLINT HILL...OR ABOUT NEAR WENTZVILLE...MOVING EAST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ST. PAUL...LAKE ST. LOUIS...OFALLON...DARDENNE PRAIRIE...COTTLEVILLE AND ST. PETERS. HAIL UP TO PENNY SIZE HAS BEEN REPORTED 5 MILES NORTH OF WENTZVILLE AT 445 PM CDT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3891 9097 3868 9096 3870 9057 3890 9059 $$ TES
000 WWUS53 KLSX 292223 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 523 PM CDT SAT JUL 29 2006 MOC183-292233- /O.EXP.KLSX.SV.W.0468.000000T0000Z-060729T2215Z/ ST. CHARLES MO- 523 PM CDT SAT JUL 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CHARLES COUNTY EXPIRED AT 515 PM CDT... DOPPLER RADAR HAS SHOWN THAT THE STORM HAS LEFT THE WARNED AREA. LAT...LON 3891 9097 3868 9096 3870 9057 3890 9059 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:08 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 29, 3:08 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN PROBLEM DEALS WITH THE HEAT. GIVEN THAT THE HEAT INDEX VALUES
REACHED CRITERIA OVER THE CNTRL AND NERN MO/W CNTRL IL COUNTIES THIS
AFTERNOON...WE HAVE ALREADY UPGRADED THE WATCH TO A WARNING IN THESE
COUNTIES. THE WARNING ONLY GOES UNTIL TUESDAY IN THE NRN COUNTIES
BECAUSE A FRONT WILL BE IN CLOSE PROXIMITY TO THE AREA ON
WEDNESDAY...WHILE THE WARNING OVER CNTRL MO GOES UNTIL WED. THE
REST OF THE WATCH WHICH COVERS THE ERN AND SRN CWA WILL BE
UPGRADED TO A WARNING WITH THE ORIGINAL TIMING (SUN NOON - 7PM ON
WED).
TEMPS WARMED A BIT ABOVE WHAT WAS PREVIOUSLY THOUGHT THIS AFTERNOON
WITH CURRENT TEMPS IN CNTRL MO 95-99F. BOTH THE NAM/GFS 850MB
TEMPS WHICH HAVE BEEN PRETTY REPRESENTATIVE OF THE MIXING DEPTHS
HAVE +21-24C TEMPS GOING INTO TUES...WHICH SUPPORT THE WARMER
MET/MAV HIGHS IN THE MID 90S TO AROUND 100. MOS DEWPOINTS ARE
PRETTY AGREEABLE...THOUGH DID TRIM THEM BY A DEGREE OR TWO BASED
ON RECENT VERIFICATION. THESE NUMBERS STILL SUPPORT HI VALUES OF
105-115 WHICH WARRANTS THE UPGRADE TO A WARNING AT THIS TIME.
AS MENTIONED BY PREVIOUS AFD...SCT TSRA HAS DEVELOPED ALONG A WEAK
BOUNDARY NEAR THE MS RIVER AS WELL AS CNTRL MO AND THE ERN
OZARKS. THESE STORMS ARE STRONGER AND MORE NUMEROUS THAN
YESTERDAY...WITH MLCAPES IN THE 2,500-4,000 J/KG AND NO CINH.
THERE IS ALSO A NARROW MID LEVEL VORT AXIS ON THE EASTERN
EDGE OF THE HIGH EXTENDING FROM CNTRL INTO SRN MO THAT IS LIKELY
SUPPLYING SOME WEAK LIFT TO HELP THIS CONVECTION. SO WILL KEEP
SCT TSRA GOING INTO THE EVENING HOURS IN THESE LOCATIONS. AFTER
TONIGHT...700MB TEMPS INCREASE TO +10-12C WHICH SUPPORTS DRY
FORECAST INTO WEDNESDAY.
FOR THE EXTD (WED-SAT)...MODELS SHOWING DISCREPANCIES WITH JUST HOW
FAST FRONT WILL MOVE ACROSS THE REGION. THE 00Z/06Z GFS RUNS ARE
THE QUICKEST IN TRYING TO THE MOVE IT THROUGH THE CWA ON WED...WHILE
THE OTHER GLOBAL MODELS ARE 12-24HRS SLOWER. WILL FOLLOW THE SLOWER
IDEA WITH A FROPA ON THURSDAY...AND HAVE CONTINUED THE CHC OF TSRA
OVER THE AREA THURSDAY INTO FRIDAY. THERE IS CONSIDERABLE
DISAGREEMENT WITH HOW FAR SOUTH THIS FRONT WILL BE BY SATURDAY...SO
WILL GO WITH THE IDEA THAT IT WILL BE SOUTH OF THE AREA AND GO DRY
FRIDAY NIGHT AND SATURDAY. SINCE THE GFS IS THE FASTEST WITH THE
FRONT...USED A COMBINATION OF THE WARMEST GFS MOS ENSEMBLE GUIDANCE
NUMBERS AND PERSISTENCE FOR WED AND THU...AND THE MEAN/OPNL GFS
TEMPS FOR FRI AND SAT.
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF
PERIOD. WEAK SFC BOUNDARY NEAR THE MS RIVER MAY TRIGGER SOME ISOLD
TSRA THIS AFTERNOON/EARLY THIS EVENING...BUT OTHERWISE LOOK FOR
DRY CONDITIONS. BOUNDARY WILL ALSO SEPARATE SLY WINDS TO THE E
FROM WLY WINDS TO THE W OF IT...EVENTUALLY BECOMING ALL SLY LATER
TONIGHT AS BOUNDARY IS EXPECTED TO WASH OUT.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-WARREN.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-
MARION IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MONROE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 29, 4:19 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT SAT JUL 29 2006 ILZ098>102-MOZ041-042-047>052-059>065-301230- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- JEFFERSON-JERSEY IL-LINCOLN-MADISON IL-MONITEAU-MONROE IL- MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE 95 TO 101 DEGREE RANGE. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-301230- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-074-079-MOZ072>075-084-085-099-301230- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-IRON-MACOUPIN IL- MADISON-MARION IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 41 min |
| Jul 29, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 39 min |
| Jul 29, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 45 min |
| Jul 29, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
| Jul 29, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.